Conference item icon

Conference item

The infinite server problem

Abstract:

We study a variant of the k-server problem, the infinite server problem, in which infinitely many servers reside initially at a particular point of the metric space and serve a sequence of requests. In the framework of competitive analysis, we show a surprisingly tight connection between this problem and the (h,k)-server problem, in which an online algorithm with k servers competes against an offline algorithm with h servers. Specifically, we show that the infinite server problem has bounded ...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.4230/LIPIcs.ICALP.2017.14

Authors


More by this author
Department:
Oxford, MPLS, Computer Science
More by this author
Department:
Oxford, MPLS, Computer Science
More by this author
Department:
Somerville College
Publisher:
Schloss Dagstuhl Publisher's website
Volume:
80
Pages:
14:1--14:14
Series:
Leibniz International Proceedings in Informatics (LIPIcs)
Publication date:
2017-07-06
Acceptance date:
2017-04-18
DOI:
ISSN:
1868-8969
Pubs id:
pubs:707645
URN:
uri:30a53614-cf5a-4e94-a468-d02c6634e3c6
UUID:
uuid:30a53614-cf5a-4e94-a468-d02c6634e3c6
Local pid:
pubs:707645
ISBN:
978-3-95977-041-5

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP